Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
2KFan

My fear about going on Antibiotics..

Recommended Posts

my Dad had Acne at my age(21) and he said, "antibiotics cleared me up, but then when i stopped taking them, the acne came back". i mean, you cant take antibiotics your whole life right? doesnt everyone always talk about, "yeah people's skin looks great on meds, but once they come off them--watch out! breakout city!"

Share this post


Link to post
Share on other sites

Yep, you're pretty much screwing yourself if you take them. I'm taking tetracycline just because I couldn't take it anymore, and I'm really grateful for this 6 month (or however long they'll last) break, but I know eventually it's coming back, probably worse than before :(

Share this post


Link to post
Share on other sites

really? then why are some ppl like, "omg my skin has cleared by the antibiotics!!!" i guess i would be happy too if i had a "break" as you stated, but if i knew it would come back, i wouldnt exactly be stoked..

Share this post


Link to post
Share on other sites

I know, it's a great feeling to wake up in the morning all confident and perfect-skinned, but there's always the looming inevitable fact that in 2 months, 4 months, 10 months, eventually it's coming back, and probably worse than before. Oh well, I'm enjoying my time with clear skin.

Share this post


Link to post
Share on other sites

I know, it's a great feeling to wake up in the morning all confident and perfect-skinned, but there's always the looming inevitable fact that in 2 months, 4 months, 10 months, eventually it's coming back, and probably worse than before. Oh well, I'm enjoying my time with clear skin.

I was on tetracycline and erythrmycin (1 replaced the other at stages over the time period) for 7 years from age of 15- 22. the 1st 2 years i had no probs and fantastic skin, but long term it has knackered my skin. I am allergic to all face creams and my skin is dry as hell and i get spots that can come up and down within hours- not like ordinary spots, allthough they resemble acne like spots. I'm now 33 and my advice is, do NOT stay on these tablets for too long.

I never had acne when i went to the doctors, just very mild spots, but at 15, when you start taking these things, and your skin looks the best in your school- i didnt want to come off them- i thought it would be safe to stay on them forever. If i could turn back the clock- i would. Its knackered my immune system up as well.

Share this post


Link to post
Share on other sites

yea antibiotics are supposed to clear your skin until you "naturally grow out of acne."

you can take em and your skin can be 100% clear, but if you havent "naturally grow out of acne" and you stop taking them your acne will come back.

also antibiotics will lose their effectiveness over time cuz your body becomes tolerant to them. so you can use them for the longest pd of time and they can work wonders for 6 mos, a year, 2 years, but over time ur body will be less and less effected by them and they wont work anymore.

Share this post


Link to post
Share on other sites

You're still supposed to use other products to treat your acne while on an antibiotic. It might help your skin to take an antibiotic but you still need to use a bp along with it since when you come off of it, you don't want your skin getting worse.

Share this post


Link to post
Share on other sites

yea antibiotics are supposed to clear your skin until you "naturally grow out of acne."

you can take em and your skin can be 100% clear, but if you havent "naturally grow out of acne" and you stop taking them your acne will come back.

also antibiotics will lose their effectiveness over time cuz your body becomes tolerant to them. so you can use them for the longest pd of time and they can work wonders for 6 mos, a year, 2 years, but over time ur body will be less and less effected by them and they wont work anymore.

perfectly said! It sucks because usually the bacteria becomes resistent to the antibiotic after a couple of months.. then you just hop from one to the other... and if u just stop cold turkey.. UR SCREWED lol.. u break out twice as bad as you were to begin with... hmmmm i think thats why im going on accutane :cool:

Share this post


Link to post
Share on other sites

Heh yea, I'm on ampicillin, looking at my family history I only got a half year to a year left of acne though, so I guess I'm good.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×